MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. AMPLIA MRI CRT-D SURESCAN; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO

MEDTRONIC PUERTO RICO OPERATIONS CO. AMPLIA MRI CRT-D SURESCAN; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Model Number DTMB1D1
Medical Device Problem Codes Premature Discharge of Battery (1057); Defibrillation/Stimulation Problem (1573); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Code Shock from Patient Lead(s) (3162)
Date of Event 05/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.Returned product analysis was performed and no anomalies were found.Concomitant medical products: 693565 lead, implanted: (b)(6) 2020.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient had been working on their car and when they stuck their pliers on the engines electrode, the cardiac resynchronization therapy defibrillator (crt-d) shocked the patient and subsequent depletion of the cardiac resynchronization therapy defibrillator (crt-d) battery was observed.It was also noted that the right ventricular (rv) lead had a previously reported gradual increase in impedance, and a lead integrity alert (lia) had triggered due to oversensing, sensing integrity counter (sic) and high-rate non-sustained episodes.Following the shocks, the device was interrogated and a large increase in the rv bipolar impedance was observed, along with high rv defibrillation impedance.It was added that all delivered energy amounts for the shocks were not the programmed amounts.The device and rv lead were explanted and replaced.No further patient complications have been reported as a result of this event.

Brand Name
AMPLIA MRI CRT-D SURESCAN
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key14644241
Report Number3004209178-2022-07406
Device Sequence Number20111005
Product Code NIK
UDI-Device Identifier00643169929616
UDI-Public00643169929616
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P010031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/14/2019
Device Model NumberDTMB1D1
Device Catalogue NumberDTMB1D1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Initial Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
419488 LEAD, 5076-52 LEAD
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight61 KG